Quantcast

Living with Polyneuropathy CIDP, GBS, & CMT

Numbness and Tingling

I am relatively new to CIDP and have had 6 IVIG infusions. My question is will my feeling ever come back in the numb areas or is that sensation lost forever? I have so many numb areas from my toes to most of my legs, stomach and face. The other day I burned my stomach and didn’t even know it! I’m hoping the nerves repair but it may have been too long before treatment. It was six months from onset before I got my first IVIG infusion but was on steroids and Cytoxan chemo before IVIG.

Any comments are appreciated! Be well everyone!

Feeling comes back very slowly but there will be damage that has occurred that will result in not recovering 100%. It’s very very slow

Mine returned although not 100%.I hope for your recovery too.

I was diagnosed last Dec and through Jan and Feb was numb from waist down! Fell once and had a Huge bruise on my butt and never felt it!! I do two IVIG infusions a month and have gained back my feeling but if I do anything active my legs from knee down get really tired and I usually sleep 8-12 hours the next day!! I am in the outdoors a lot hiking and hunting and not sure how this will affect this coming fall season

Mdolic,

Yes, you did send me some information when I first got on. Thank you very much!

Also thank you for your response. I have such large numb areas it’s scary. They are all over the place.

My latest problem is I keep getting do sick from the IVIG. I get it every four weeks for 5 days. The last day I get a massive migraine and horrific vomiting for two days. I take all my pre-meds and post meds as directed and I hydrate really well. I even get a bag of fluid with my IVIG! I have had to go to the emergency room every month now for three months because I’m so sick. Have you heard of this? Is there anything I can do to stop it?

Everything is numb except my hemmoroids

You sound like me! I have to be admitted to the hospital for my infusions, which is a fight with insurance constantly. I must have my infusion over 14 hours to keep from having seizures. Infusion centers around here aren’t open that long. I still must have IV phenegren and occasionally morphine about halfway through. I only go once a month due to insurance. My doc wants it every 3 weeks, but…no! I am sick for three days at home, on the couch with anti nausea meds.

I have been on the CIDP bandwagon since 2012 and I agree with the other fellow members. It is slow going but it does come back. You will find that you will always have to take precautions with hot and cold. Some nerve damage is still gone in my finger tips, but take heart, it will get better. Hang in there.

Thank you so much for your replies! I’m learning a lot but mostly to be patient! So difficult when you want so much to be well!

I wanted to go back to work and get off disability because it’s so hard to live on the pittance they give you on disability! I can’t though because I would miss five days of work for my infusions then another 2-3 days from being sick from the infusions! Geeze! Who the heck will hire me with that record? So frustrating!

DocMac, do you live in the United States? If so I may try to get mine done in the hospital. When they set the flow at. 7-8 hours I do okay but now they have it going in at 4.5 hours and I know that’s why I get sick. They give me IV benedryl and Zofran but neither helps at all! Nothing helped my vomiting. I had Zofran, Reglan and Phenergan and I STILL threw up every time I moved at all ! Even if I just moved my leg or arm I threw up. So miserable. On the positive side I get three weeks of feeling pretty good where before I felt awful all the time. I even get energy! I have been diagnosed with RA, Lupus, Vadculitis , osteoporosis and CIDP. The IVIG helps it all thank God!

Anyway, thanks for all your input!

I am experiencing improvements in those areas. Increased tactile sensation and a return of some function. We are all different, but I am hopeful that one day I can completely stop taking Gabapentin for nerve pain. I once took 2600mg/ day. I now can get by with 400mg/day!

I live in West Virginia. I don’t get nauseated until I get up to go to the bathroom. Then, I can’t get back to bed by myself. With all the fluid, I try yo wait as long as possible, but the Phenegren makes me sleep through the remainder of the treatment.

Yes, I get pre meds. I get Tylenol and two benedryl. I think they just need to slow it back down.

I just called the infusion center and they are going to run it for seven hours instead of four and a half to see if that helps. I should be fine because that’s how slow they ran it at first and I didn’t have any comic actions then.

Thank you all for the great advice!


LOL, LMAO...THANKS
Membrey said:

Everything is numb except my hemmoroids

I too feel bad after my IVIG. Not nearly as bad as you but makes me question the treatment and wonder if I would be better off with nothing at all or,at least, less frequent treatments.>


Tinapet said:

Mdolic,


Yes, you did send me some information when I first got on. Thank you very much!



Also thank you for your response. I have such large numb areas it’s scary. They are all over the place.



My latest problem is I keep getting do sick from the IVIG. I get it every four weeks for 5 days. The last day I get a massive migraine and horrific vomiting for two days. I take all my pre-meds and post meds as directed and I hydrate really well. I even get a bag of fluid with my IVIG! I have had to go to the emergency room every month now for three months because I’m so sick. Have you heard of this? Is there anything I can do to stop it?

I too feel bad after my IVIG. Not nearly as bad as you but makes me question the treatment and wonder if I would be better off with nothing at all or,at least, less frequent treatments.>


Tinapet said:

Mdolic,


Yes, you did send me some information when I first got on. Thank you very much!



Also thank you for your response. I have such large numb areas it’s scary. They are all over the place.



My latest problem is I keep getting do sick from the IVIG. I get it every four weeks for 5 days. The last day I get a massive migraine and horrific vomiting for two days. I take all my pre-meds and post meds as directed and I hydrate really well. I even get a bag of fluid with my IVIG! I have had to go to the emergency room every month now for three months because I’m so sick. Have you heard of this? Is there anything I can do to stop it?

I got very sick until they slowed it way Dow, make sure your blood pressure is normal and it seems hydrating a couple days before really helps. I still sleep a lot after the treatments



R.j. Stoll said:
I too feel bad after my IVIG. Not nearly as bad as you but makes me question the treatment and wonder if I would be better off with nothing at all or,at least, less frequent treatments.>

Tinapet said:
Mdolic,

Yes, you did send me some information when I first got on. Thank you very much!

Also thank you for your response. I have such large numb areas it's scary. They are all over the place.

My latest problem is I keep getting do sick from the IVIG. I get it every four weeks for 5 days. The last day I get a massive migraine and horrific vomiting for two days. I take all my pre-meds and post meds as directed and I hydrate really well. I even get a bag of fluid with my IVIG! I have had to go to the emergency room every month now for three months because I'm so sick. Have you heard of this? Is there anything I can do to stop it?

This month they slowed the rate of the IVIG way down and I did just fine! Thank God! I guess that’s all I needed.

Thank you everyone who responded. It’s great to know you’re not alone in this messed up disease!

I am concerned that you're having a hard time tolerating IVIG. You reportedly experienced kidney failure before starting IVIG. IVIG places a great strain on the kidneys and may not be safe if your kidneys are already damaged. Another option would be rituximab, which is not currently approved for CIDP in this country. (It is approved in some other countries and some people in this group have tried it.) However, rituximab is approved for rheumatoid arthritis, which you reportedly have. Rituximab might "kill two birds with one stone." You might ask your doctors about this.

Hi JonJ! Thank you for your response! I was worried about the kidneys as were my doctors too. They have been watching my kidneys. I get blood work the first and third day and so far kidneys are perfect. They slowed the rate this month and I did great.

I tried Rituxan a couple of years ago for the Rheumatoid Arthritis and I had an allergic reaction to it. Totally bummed out about it because I have heard it works great.

I have been diagnosed with RA, Lupus, CNS Vasculitis, Osteoporosis and CIDP. According to my doctors, I am a miracle and shouldn’t even be here with that combination of diseases! The good Lord wants me here for a reason I guess. LOL

Anyway, thank you so much for your concern and for the great recommendation. Take care! Tina

I have been taking IVIg infusions for about 10 months and they have resulted in some strength (but little stamina) returning to my lower legs. My balance is improved and I have a little more feeling in my feet (helps in driving). My question: does the tingling in my lower legs following IVIg treatments have any relation to myelin repair? Is it a sign of the autoimmune disease at work or is it a positive indicator? Also, I typically experience a couple of days of fatigue following my 2 day infusions each 3 weeks. Is this common?